Alert archive / Alabama / Special Weather Statements in 2012

Special Weather Statement, NWS Birmingham, AL

March 31, 2012Bibb County, Alabama

NWS Birmingham, AL issued this special weather statement at Mar 31, 2012, 9:39 PM CDT for Bibb County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2012, 9:39 PM CDT (02:39 UTC)
Expired
Mar 31, 2012, 10:30 PM CDT
In force
51 min
Issued by
NWS Birmingham, AL

County Bibb County, AL

The radar

The Birmingham radar (KBMX), 37 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 2.7 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2012-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 927 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2012-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
927 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1532 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

405 
WWUS84 KBMX 010239
SPSBMX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
939 PM CDT SAT MAR 31 2012

ALZ034-010330-
BIBB AL-
939 PM CDT SAT MAR 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR BIBB COUNTY UNTIL 1030 PM CDT...

AT 937 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR WOODSTOCK JUNCTION...OR 15 MILES NORTH OF
CENTREVILLE...MOVING SOUTH AT 25 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CENTREVILLE...
  BRENT...
  WEST BLOCTON...
  WEST CENTREVILLE...
  SIX MILE...


&&

LAT...LON 3313 8720 3318 8720 3323 8714 3294 8690
      3286 8718 3313 8722
TIME...MOT...LOC 0239Z 341DEG 24KT 3317 8717

$$

GRANTHAM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Mar 31, 7:00 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Mar 31, 7:00 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
700 PM CDT SAT MAR 31 2012

.UPDATE...
AVIATION DISCUSSION.

&&

.AVIATION...
00Z TAF DISCUSSION.

TS COMPLEX MOVING SOUTHWARD INTO NORTHERN PORTIONS OF THE AREA THIS
EVENING. STORMS HAVE A HISTORY OF PRODUCING SEVERE
WEATHER...INCLUDING LARGE HAIL. THESE STORMS WILL AFFECT
BHM...ANB...AND EET. STORMS ARE GENERALLY ORIENTED AHEAD OF AND
ALONG A BROKEN LINE. HAVE CHOSEN TO USE PREVAILING AND/OR TEMPOS FOR
THIS ACTIVITY. WILL MAKE ADJUSTMENTS AS NEEDED...BUT STRONGER STORMS
WILL PRODUCE HEAVY RAIN...FREQUENT LIGHTNING...GUSTY WINDS...AND
LARGE HAIL.

NOT AS CONFIDENT THAT ACTIVITY WILL MAKE IT TO TCL BEFORE
DIMINISHING...OR AT LEAST NOT CONTAINING ANY LIGHTNING.
HOWEVER...WILL CARRY VCTS FOR SEVERAL HOURS AFTER 04Z. AS CLOUD
COVER SHIFTS SOUTHWARD...EXPECT PATCHY FOG TO DEVELOP ACROSS THE
NORTHERN TERMINALS. VIS REDUCTIONS WILL DEPEND ON WHETHER HIGH
CLOUDS REMAIN ACROSS THE AREA...AND WHETHER WINDS DIMINISH. BUT
GIVEN THE WET SURFACE CONDITIONS POST RAINFALL...EXPECT AT LEAST
PATCHY FOG WITH MVFR VIS.

DO NOT EXPECT RAIN COMPLEX TO AFFECT MGM AND TOI TONIGHT...BUT CLOUD
COVER SHOULD SPREAD OVER THE AREA. DEPENDING ON DEPTH OF CLOUD DECK
AND HOW LONG CLOUDS REMAIN ACROSS THE AREA...WIDESPREAD FOG
DEVELOPMENT COULD BE HAMPERED. THIS AREA DID RECEIVE RAINFALL THIS
MORNING..AND PATCHY MVFR FOG REMAINS POSSIBLE.

14

&&

.SHORT TERM...TONIGHT THROUGH TUESDAY.

AN UPPER LEVEL TROF AXIS (COLD POCKET) WILL PASS THROUGH NORTHERN
ALABAMA AND GEORGIA THIS EVENING. SCATTERED STRONG TO SEVERE STORMS
WILL CONTINUE TO TRACK SOUTHEAST THROUGH THE EARLY EVENING HOURS
AND AFFECT MAINLY AREAS NORTH OF I-20...WITH LARGE HAIL BEING THE
PRIMARY THREAT. FOG WILL ONCE AGAIN AN ISSUE LATER TONIGHT AND
THROUGH EARLY SUNDAY MORNING. THE LOWEST VISIBILITIES WILL LIKELY
BE ACROSS EAST ALABAMA WHERE TEMPERATURES ARE FORECAST TO FALL
SLIGHTLY BELOW THE AFTERNOON SURFACE DEWPOINTS...CONSIDERED THE
CROSSOVER TEMPERATURE.

THE UPPER RIDGE BUILDS EASTWARD INTO THE SOUTHEAST STATES SUNDAY
AND MONDAY AHEAD OF A DIGGING UPPER TROF OVER THE SOUTHWEST
STATES. THIS WILL RESULT IN VERY WARM AFTERNOON TEMPERATURES WITH
HIGHS ONCE AGAIN FLIRTING WITH RECORD VALUES. RECORD HIGHS FOR THE
MAIN CLIMATE SITES ARE LISTED BELOW. A FEW OF THE MODELS CONTINUE
TO SHOW ISOLATED STORMS ACROSS CENTRAL ALABAMA ON SUNDAY. THE MID
LEVEL LAPSE RATES ARE NOT AS FAVORABLE ON SUNDAY DUE TO WARMING
TEMPERATURES ALOFT...BUT THERE IS LITTLE OR NO CAP...SO AN
ISOLATED SEVERE STORM POSSIBLE IN THE AFTERNOON. REMOVED
THUNDERSTORMS FOR MONDAY AS TEMPERATURES WARM ENOUGH ALOFT TO
PRODUCE A CAPPING INVERSION.

.LONG TERM...WEDNESDAY THROUGH SATURDAY.

THE CUT-OFF LOW WILL CONTINUE TO TRACK EAST NORTHEAST AND BRING
INCREASING CHANCES OF RAIN TO ALABAMA BY WEDNESDAY. THE MODELS
NORMALLY HAVE A DIFFICULT TIME WITH THE PROGRESSION OF THESE
SYSTEMS AND FORECAST CONFIDENCE REMAINS LOW REGARDING AREAL
COVERAGE OF RAIN FOR GIVEN DAY. THE ECMWF MODEL MAINTAINS THE
STRENGTH OF THE UPPER LOW WHILE THE GFS WEAKENS THE LOW AND OPENS
IT UP INTO A TROF. BOTH SOLUTIONS MAINTAIN SOME RISK OF
PRECIPITATION THROUGH FRIDAY...AND NO BIG VARIATIONS IN POPS FROM
ONE DAY TO THE NEXT. THE REM ANTS OF THE UPPER LOW SHOULD BE EAST
OF AREA BY SATURDAY AND KEPT RAIN OUT OF THE FORECAST.

58/ROSE

&&

.CLIMATE...

AN UPPER LEVEL RIDGE SETS UP OVER THE AREA THIS WEEKEND AND WILL TRY
TO HOLD FIRM THROUGH AT LEAST TUESDAY. WITH THIS RIDGE IN PLACE
SOUTHERLY FLOW AND PLENTY OF SUN WILL ALLOW TEMPERATURES TO WARM UP
QUITE A BIT...EVEN APPROACHING RECORD LEVELS. BELOW ARE THE RECORD
HIGH TEMPERATURES FOR TODAY THROUGH TUESDAY. WILL ADD MORE DAYS OVER
THE NEXT FEW NIGHTS IF ANY FURTHER DAYS FORECAST APPEAR TO BE NEAR
RECORDS.

SUNDAY APRIL 1

LOCATIONS           RECORD HIGHS    YEAR(S)
-----------------   ------------    -----------
BIRMINGHAM          86              1974
MONTGOMERY          87              1974
TUSCALOOSA          87              1970/1978
ANNISTON            87              1974

MONDAY APRIL 2

LOCATIONS           RECORD HIGHS    YEAR(S)
-----------------   ------------    -----------
BIRMINGHAM          85              2006
MONTGOMERY          88              2006
TUSCALOOSA          88              2006
ANNISTON            87              1978

TUESDAY APRIL 3

LOCATIONS           RECORD HIGHS    YEAR(S)
-----------------   ------------    -----------
BIRMINGHAM          87              1999
MONTGOMERY          87              1999
TUSCALOOSA          86              1963
ANNISTON            89              1999

16

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     54  85  58  86  59 /  30  20  10  10  10
ANNISTON    56  87  60  86  60 /  30  20  10  10  10
BIRMINGHAM  62  87  63  86  63 /  20  20  10  10  10
TUSCALOOSA  60  88  60  87  61 /  20  20  10  10  10
CALERA      60  87  62  85  62 /  20  20  10  10  10
AUBURN      60  85  63  84  63 /  20  20  10  10  10
MONTGOMERY  60  88  61  87  62 /  20  20  10  10  10
TROY        58  86  60  86  60 /  20  20  10  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Mar 31, 8:21 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
821 PM CDT SAT MAR 31 2012

ALZ011>015-017>050-020130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
821 PM CDT SAT MAR 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE EARLY MORNING
HOURS TONIGHT...MAINLY FOR AREAS WEST OF INTERSTATE 65. THE PRIMARY
THREAT FROM ANY SEVERE STORMS ARE LARGE HAIL...WITH DAMAGING
STRAIGHT LINE WINDS A SECONDARY THREAT.

AREAS OF FOG MAY REDEVELOP ACROSS ALL OF CENTRAL ALABAMA
OVERNIGHT...REDUCING VISIBILITIES TO ONE MILE OR LESS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE NEXT ROUND OF SEVERE THUNDERSTORMS WILL BE FROM TUESDAY
AFTERNOON THROUGH WEDNESDAY NIGHT ACROSS ALL OF CENTRAL ALABAMA.
THE HAZARDOUS THREATS INCLUDE DAMAGING STRAIGHT LINE WINDS AND
LARGE HAIL. THE STORMS WILL DEVELOP ALONG AND AHEAD OF A COLD
FRONT THAT WILL PUSH ACROSS CENTRAL ALABAMA BY EARLY THURSDAY.
MODELS CONTINUE TO TREND SLOWER WITH THIS SYSTEM SO THERE MAY
STILL BE CHANGES AS WE APPROACH THESE DAYS.

WE ARE IN THE HEART OF SEVERE WEATHER SEASON...SO PAY SPECIAL
ATTENTION TO ADDITIONAL DETAILS AS WE APPROACH THESE POTENTIAL
HAZARDOUS DAYS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME
NECESSARY TONIGHT AND EARLY NEXT WEEK.

14

In the hours before

Local storm report, Mar 31, 8:33 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
833 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 PM     HAIL             MAYLENE                 33.20N 86.86W
03/31/2012  E0.25 INCH       SHELBY             AL   TRAINED SPOTTER

            PEA SIZED HAIL REPORTED ON HWY 17 NEAR FOX VALLEY.

&&

KSUMRALL
Local storm report, Mar 31, 8:44 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
844 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     HAIL             JASPER                  33.85N 87.27W
03/31/2012  E0.75 INCH       WALKER             AL   AMATEUR RADIO

            PENNY SIZE HAIL REPORTED IN JASPER.

0513 PM     HAIL             CURRY                   33.96N 87.21W
03/31/2012  E1.25 INCH       WALKER             AL   TRAINED SPOTTER

            HALF DOLLAR SIZE HAIL REPORTED IN CURRY.

0545 PM     HAIL             2 SE SAND ROCK          34.23N 85.74W
03/31/2012  E0.25 INCH       CHEROKEE           AL   AMATEUR RADIO

            PEA SIZED HAIL ON COUNTY ROAD 166 NEAR SAND ROCK.

0558 PM     HAIL             SIPSEY                  33.82N 87.09W
03/31/2012  E2.00 INCH       WALKER             AL   TRAINED SPOTTER

0559 PM     HAIL             MANCHESTER              33.90N 87.25W
03/31/2012  E1.75 INCH       WALKER             AL   TRAINED SPOTTER

            GOLF BALL SIZED HAIL IN MANCHESTER. SEVERAL CAR WINDOWS
            AND SUNROOFS BROKEN BY HAIL.

0610 PM     TSTM WND GST     2 W SIPSEY              33.82N 87.12W
03/31/2012  E60.00 MPH       WALKER             AL   PUBLIC

            ESTIMATED 60 TO 70 MPH WINDS JUST WEST OF SISPEY NEAR
            U.S. HIGHWAY 78.

0610 PM     HAIL             2 W SIPSEY              33.82N 87.12W
03/31/2012  E2.00 INCH       WALKER             AL   PUBLIC

            HAIL SLIGHTLY LARGER THAN GOLFBALLS JUST WEST OF SIPSEY
            NEAR U.S. HIGHWAY 78.

0610 PM     HAIL             ALTOONA                 34.03N 86.33W
03/31/2012  E1.00 INCH       ETOWAH             AL   LAW ENFORCEMENT

            QUARTER SIZED HAIL IN ALTOONA.

0629 PM     HAIL             3 N ONEONTA             33.99N 86.47W
03/31/2012  E1.00 INCH       BLOUNT             AL   AMATEUR RADIO

            QUARTER SIZED HAIL ON COUNTY ROAD 39.

0635 PM     HAIL             7 ESE ONEONTA           33.91N 86.36W
03/31/2012  E0.50 INCH       BLOUNT             AL   COCORAHS

            HALF INCH HAIL REPORTED SOUTHEAST OF ONEONTA.

0639 PM     HAIL             JACKSONVILLE            33.81N 85.76W
03/31/2012  E0.25 INCH       CALHOUN            AL   TRAINED SPOTTER

            PEA SIZE HAIL AND 50 MPH WINDS IN JACKSONVILLE.

0651 PM     HAIL             NESMITH                 34.18N 87.12W
03/31/2012  E1.00 INCH       WINSTON            AL   FIRE DEPT/RESCUE

            REPORTED BY FIREFIGHTER

0659 PM     HAIL             PARRISH                 33.73N 87.28W
03/31/2012  E1.75 INCH       WALKER             AL   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL COVERED THE GROUND IN PARRISH.

0703 PM     HAIL             PARRISH                 33.73N 87.28W
03/31/2012  E1.00 INCH       WALKER             AL   PUBLIC

            QUARTER SIZE HAIL COVERING THE GROUND IN PARRISH...HAIL
            WAS STILL FALLING.

0711 PM     TSTM WND DMG     HELICON                 34.13N 87.14W
03/31/2012                   WINSTON            AL   FIRE DEPT/RESCUE

            TREE DOWN ON A HOUSE ON COUNTY ROAD 126 IN HELICON.

0714 PM     HAIL             BIRMINGHAMPORT          33.57N 87.11W
03/31/2012  E1.75 INCH       JEFFERSON          AL   AMATEUR RADIO

            GOLF BALL SIZE HAIL REPORTED IN BIRMINGPORT

0730 PM     HAIL             BIRMINGHAMPORT          33.57N 87.11W
03/31/2012  E1.00 INCH       JEFFERSON          AL   AMATEUR RADIO

            QUARTER SIZE HAIL REPORTED JUST TO THE EAST OF
            BIRMINGPORT.

0739 PM     HAIL             2 W BIRMINGHAMPORT      33.57N 87.14W
03/31/2012  E1.75 INCH       JEFFERSON          AL   AMATEUR RADIO

            GOLF BALL HAIL REPORTED JUST WEST OF BIRMINGPORT.

0755 PM     HAIL             OAK GROVE               33.46N 87.15W
03/31/2012  E1.00 INCH       JEFFERSON          AL   TRAINED SPOTTER

            QUARTER SIZE HAIL COVERING THE GROUND IN OAK GROVE.

0756 PM     HAIL             OAK GROVE               33.46N 87.15W
03/31/2012  E1.00 INCH       JEFFERSON          AL   TRAINED SPOTTER

            QUARTER SIZE HAIL COVERING THE GROUND IN OAK GROVE.

0803 PM     HAIL             OAK GROVE               33.46N 87.15W
03/31/2012  E1.25 INCH       JEFFERSON          AL   TRAINED SPOTTER

            HALF DOLLAR SIZED HAIL COVERING THE GROUND IN OAK GROVE.

0803 PM     TSTM WND DMG     ALPINE                  33.36N 86.22W
03/31/2012                   TALLADEGA          AL   EMERGENCY MNGR

            TREE DOWN ON HWY 511 NEAR ROCKHOUSE ROAD. ESTIMATED WIND
            SPEED 40 MPH.

0831 PM     HAIL             MAYLENE                 33.20N 86.86W
03/31/2012  E0.25 INCH       SHELBY             AL   TRAINED SPOTTER

            PEA SIZED HAIL REPORTED ON HWY 17 NEAR FOX VALLEY.

&&

KSUMRALL
Local storm report, Mar 31, 8:55 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
855 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     HAIL             NW BIRMINGHAMPORT       33.57N 87.11W
03/31/2012  E3.00 INCH       JEFFERSON          AL   BROADCAST MEDIA

            3 INCH HAIL REPORTED AT BLUFF CREEK ON THE WARRIOR RIVER.

&&

KSUMRALL
Special weather statement, Mar 31, 9:10 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
910 PM CDT SAT MAR 31 2012

ALZ034-035-041-010300-
AUTAUGA AL-BIBB AL-CHILTON AL-
910 PM CDT SAT MAR 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN AUTAUGA...WESTERN
CHILTON AND SOUTHEASTERN BIBB COUNTIES UNTIL 1000 PM CDT...

AT 908 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ASHBY...OR 8 MILES SOUTH OF MONTEVALLO...MOVING
SOUTH AT 25 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  JEMISON...
  LAWLEY...
  CHILTON COUNTY MOTOR SPORTS PARK...
  MAPLESVILLE...
  POOLES CROSSROADS...

&&

LAT...LON 3264 8692 3265 8691 3267 8693 3305 8700
      3306 8692 3305 8689 3307 8688 3307 8686
      3307 8678 3263 8663 3258 8690
TIME...MOT...LOC 0210Z 347DEG 21KT 3298 8687

GRANTHAM
Special weather statement, Mar 31, 9:12 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
912 PM CDT SAT MAR 31 2012

ALZ013-015-023-010300-
FAYETTE AL-TUSCALOOSA AL-WALKER AL-
912 PM CDT SAT MAR 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WALKER...NORTHERN
TUSCALOOSA AND EASTERN FAYETTE COUNTIES UNTIL 1000 PM CDT...

AT 908 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 8 MILES SOUTH OF KANSAS...OR 8 MILES SOUTH OF CARBON
HILL...MOVING SOUTH AT 25 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  BERRY...
  BOLEY SPRINGS...
  WEST CORONA...
  CORONA...
  THE WYE...

&&

LAT...LON 3354 8733 3346 8758 3383 8766 3386 8746
TIME...MOT...LOC 0212Z 357DEG 22KT 3376 8757

GRANTHAM
Special weather statement, Mar 31, 9:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
939 PM CDT SAT MAR 31 2012

ALZ034-010330-
BIBB AL-
939 PM CDT SAT MAR 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR BIBB COUNTY UNTIL 1030 PM CDT...

AT 937 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR WOODSTOCK JUNCTION...OR 15 MILES NORTH OF
CENTREVILLE...MOVING SOUTH AT 25 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CENTREVILLE...
  BRENT...
  WEST BLOCTON...
  WEST CENTREVILLE...
  SIX MILE...

&&

LAT...LON 3313 8720 3318 8720 3323 8714 3294 8690
      3286 8718 3313 8722
TIME...MOT...LOC 0239Z 341DEG 24KT 3317 8717

GRANTHAM

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 7:13 PM CDTSevere Thunderstorm WarningBMXJefferson47 min
Mar 31, 7:15 PM CDTSpecial Weather StatementBMXClay, Randolph, Talladega45 min
Mar 31, 7:23 PM CDTSevere Thunderstorm WarningBMXWalker52 min
Mar 31, 7:39 PM CDTSevere Thunderstorm WarningBMXWinston51 min
Mar 31, 7:55 PM CDTSpecial Weather StatementBMXChambers, Coosa, Elmore, Lee, Tallapoosa50 min
Mar 31, 7:58 PM CDTSevere Thunderstorm WarningBMXBibb, Jefferson, Tuscaloosa47 min
Mar 31, 8:14 PM CDTSevere Thunderstorm WarningBMXJefferson, Tuscaloosa, Walker46 min
Mar 31, 8:21 PM CDTSpecial Weather StatementBMXShelby24 min
Mar 31, 8:28 PM CDTSevere Thunderstorm WarningBMXFayette, Walker, Winston47 min
Mar 31, 8:36 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Shelby39 min
Mar 31, 8:44 PM CDTAreal Flood AdvisoryBMXJefferson, Shelby106 min
Mar 31, 8:59 PM CDTSevere Thunderstorm WarningBMXBibb, Jefferson, Tuscaloosa46 min
Mar 31, 9:10 PM CDTSpecial Weather StatementBMXChilton50 min
Mar 31, 9:12 PM CDTSpecial Weather StatementBMXWalker48 min
Mar 31, 9:56 PM CDTSpecial Weather StatementBMXAutauga49 min
Mar 31, 9:57 PM CDTSpecial Weather StatementBMXMarion48 min
Mar 31, 10:03 PM CDTSevere Thunderstorm WarningBMXMarion42 min
Mar 31, 10:39 PM CDTSevere Thunderstorm WarningBMXLamar, Marion51 min
Mar 31, 11:29 PM CDTSpecial Weather StatementBMXLamar46 min

Nearby

Special Weather Statements in Alabama, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.